MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC055137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the technician present during the case, the zoom 55 was discarded as there were no parts missing from the catheter.The complaint of separation could not be confirmed as the device was not returned for analysis and the images provided of the case are inconclusive in terms of what catheter may have separated.Additional requests for information were unsuccessful in determining the exact lot number of the zoom 55 used in the case.A review of all zoom 55 catheters sold to the user facility was completed, and there were no issues pertaining to design, manufacture, and quality.All zoom 55 device lots met all required specifications, and there were no issues that would have contributed to the reported tip detachment.Refer also to voluntary medwatch report mw5144870.
 
Event or Problem Description
On (b)(6) 2023, a patient was treated for an occlusion in the right middle cerebral artery.The procedure was transradially performed due to chronic occlusion of both femoral arteries.Access was obtained with a guidewire, a third-party access catheter, a third-party microcatheter, and a third-party aspiration catheter through the right radial artery.The physician noted that a tight curve in the right subclavian artery resulted in significant kinking of the third-party access catheter.During the first pass, the third-party aspiration catheter and microcatheter were advanced to the face of the clot, and aspiration was applied.Upon removal of the aspiration catheter and microcatheter, it was observed that the aspiration catheter had become stretched.In the second pass, the guidewire, a zoom 35, and a zoom 55 were advanced through the same third-party access catheter to the distal m1/ proximal m2 segment without issue.The zoom 35 and guidewire were removed, and aspiration was applied to the zoom 55.During retraction of the zoom 55 from the patient, the physician encountered what was described as "substantial resistance".It was reported that the distal marker band on the zoom 55 separated and was observed in the target vessel under angiography.The physician examined the zoom 55 on the back table and noted that the distal tip was detached, and that the catheter body was flattened.During a follow-up discussion on (b)(6) 2023, to obtain additional information, the technician who was present during the procedure, stated that after the first pass and while performing a contrast run, the team observed an unknown piece quickly pass by.The team believed the piece was a delamination from the third-party catheter.Per the technician, the distal tips on all zoom devices used in this procedure remained intact, and no components were missing and therefore, discarded the devices.Physician follow-up on (b)(6) 2023, the treating physician informed imperative care inc.Sales representative, that after the completion of the second pass, a contrast run was performed.During this run a "hyperdense object moved distally and became lodged in the rolandic branch".The physician believes that during angiography, the tip of the zoom 55 catheter was stuck in the kink in the third-party access catheter (located in the subclavian artery) and was "injected" into the blood stream along with contrast.The physician attributed the cause of the failure to the acute kink present in the third-party access catheter within the right subclavian artery.Additionally, the physician determined that the separated segment of the zoom 55 was not impeding blood flow and decided not to remove it.A follow-up computed tomography (ct) confirmed the presence of the catheter tip at the rolandic branch.Post-procedure, the patient was reported to be in stable condition.No patient sequelae were reported.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key17739716
Report Number3014590708-2023-00027
Device Sequence Number14820950
Product Code NRY
UDI-Device Identifier00812212030474
UDI-Public00812212030474
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICRC055137
Device Catalogue NumberICRC055137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARISTOTLE GUIDEWIRE; SOFIA CATHETER; STRYKER AXS INFINITY; VELOCITY MICROCATHETER; ZOOM 35
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale